Are dry itchy skin rashes common while on isotretinoin? (photos)

Im currently taking 40 mg 2Xs daily of isotretenoin (Zenatane). Certain spots of the rash resembled ringworm so I started applying Lotrimin (Antifungal cream) to reduce rash but doesn't seem to be effective. Is this a common side effect and what meds can I use as relief for the itchy and dry discomfort? Are there any lotions you can suggest? Thanks

Doctor Answers 1

Rash on Isotretinoin

Yes It is common to get "retinoid dermatitis" which is what you appear to have.  Please see your dermatologist for treatment. It will go away after a few weeks of treatment.  Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.